Alert archive / South Dakota / River Flood Warnings in 2011
River Flood Warning 22, NWS Aberdeen, SD
NWS Aberdeen, SD issued this river flood warning at Apr 3, 2011, 10:30 AM CDT for Brown County, South Dakota. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2011, 10:30 AM CDT (15:30 UTC)
- Expired
- Apr 8, 2011, 6:48 PM CDT
- In force
- 5 days
- Issued by
- NWS Aberdeen, SD
- Flood severity
- Moderate
County Brown County, SD
The radar
The Aberdeen radar (KABR), 16 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Elm River near Westport (WESS2).
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 16 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06471500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
107
WGUS43 KABR 031530
FLWABR
BULLETIN-IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
1030 AM CDT SUN APR 3 2011
...THE NATIONAL WEATHER SERVICE IN WFO ABERDEEN HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVER IN SOUTH DAKOTA...
ELM RIVER NEAR WESTPORT
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
THE ELM RIVER NEAR WESTPORT HAS REACHED MINOR FLOOD STAGE THIS
MORNING AND IS EXPECTED TO RISE TO MODERATE FLOOD STAGE BY MONDAY
MORNING. THE ELM RIVER IS EXPECTED TO CREST AROUND 17.8 FEET BY
TUESDAY MORNING. THE ELM RIVER IS ALSO IN MINOR FLOOD STAGE AT
FREDERICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED MONDAY MORNING.
&&
SDC013-041930-
/O.NEW.KABR.FL.W.0022.110403T1530Z-110409T1030Z/
/WESS2.2.ER.110403T1150Z.110405T0600Z.110409T0430Z.UU/
1030 AM CDT SUN APR 3 2011
THE NATIONAL WEATHER SERVICE IN WFO ABERDEEN HAS ISSUED A
* FLOOD WARNING FOR
THE ELM RIVER NEAR WESTPORT.
* AT 10 AM SUNDAY THE STAGE WAS 14.3 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.8 FEET BY
EARLY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY
BEFORE MIDNIGHT.
* AT 17.5 FEET...WATER REACHES THE BOTTOM OF THE BRIDGE NORTH OF
WESTPORT..
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
ELM RIVER
WESS2 14.0 14.33 SUN 10 AM 17.8 TUE 1 AM M7 follow-up statements
320
WGUS83 KABR 041514
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1014 AM CDT MON APR 4 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
ELM RIVER NEAR WESTPORT
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
THE ELM RIVER NEAR WESTPORT HAS CRESTED AND WILL CONTINUE TO REMAIN AT
MINOR FLOOD STAGE THROUGH THURSDAY. THE ELM RIVER HAS NOW FALLEN BELOW
FLOOD STAGE AT FREDERICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC013-051914-
/O.EXT.KABR.FL.W.0022.000000T0000Z-110408T0000Z/
/WESS2.1.ER.110403T1150Z.110404T1330Z.110407T1800Z.UU/
1014 AM CDT MON APR 4 2011
THE FLOOD WARNING CONTINUES FOR
THE ELM RIVER NEAR WESTPORT
* UNTIL THURSDAY EARLY AFTERNOON...
* AT 09AM MONDAY THE STAGE WAS 15.5 FEET...
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 14.0 FEET...
* AT 16.0 FEET...SEVERAL GRAVEL ROADS ALONG THE RIVER BEGIN TO
FLOOD.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
ELM RIVER
WESS2 14.0 15.50 MON 9 AM 15.5 MON 1 PM 15.5 MON 8 AM194
WGUS43 KABR 051444
FLWABR
BULLETIN-IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
944 AM CDT TUE APR 5 2011
...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE
FOLLOWING RIVERS IN SOUTH DAKOTA...
ELM RIVER NEAR WESTPORT
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
THE ELM RIVER NEAR WESTPORT WILL CONTINUE TO RISE...AND IS EXPECTED TO
CREST AGAIN WEDNESDAY MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC013-061844-
/O.EXT.KABR.FL.W.0022.000000T0000Z-110410T0400Z/
/WESS2.2.ER.110403T1150Z.110406T0600Z.110409T2200Z.UU/
944 AM CDT TUE APR 5 2011
...OBSERVED FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR
THE ELM RIVER NEAR WESTPORT.* AT 9:00 AM TUESDAY THE STAGE WAS 16.3 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.9 FEET BY
WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE
SATURDAY AFTERNOON.
* AT 14.5 FEET...THE BRIDGE NORTHWEST OF KRUSE DAM WILL BE
OVERTOPPED.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
ELM RIVER
WESS2 14.0 16.34 TUE 9 AM 16.9 WED 1 AM 15.7 TUE 12 AM196
WGUS83 KABR 051858
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
158 PM CDT TUE APR 5 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
ELM RIVER NEAR WESTPORT
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
THE ELM RIVER NEAR WESTPORT WILL CONTINUE TO RISE...AND IS EXPECTED TO
CREST AGAIN WEDNESDAY MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC013-062258-
/O.EXT.KABR.FL.W.0022.000000T0000Z-110410T0200Z/
/WESS2.2.ER.110403T1150Z.110406T0600Z.110409T2000Z.UU/
158 PM CDT TUE APR 5 2011
THE FLOOD WARNING CONTINUES FOR
THE ELM RIVER NEAR WESTPORT
* UNTIL SATURDAY AFTERNOON...
* AT 01PM TUESDAY THE STAGE WAS 16.8 FEET...
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST...
* FLOOD STAGE IS 14.0 FEET...
* FORECAST...THE RIVER ROSE ABOVE FLOOD STAGE AND WILL CONTINUE
RISING TO NEAR 17.3 FEET BY WEDNESDAY MORNING. THE RIVER WILL
FALL BELOW FLOOD STAGE SATURDAY AFTERNOON.
* AT 17.5 FEET...WATER REACHES THE BOTTOM OF THE BRIDGE NORTH OF
WESTPORT..
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
ELM RIVER
WESS2 14.0 16.81 TUE 1 PM 17.3 WED 1 AM M215
WGUS83 KABR 061511
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1011 AM CDT WED APR 6 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
ELM RIVER NEAR WESTPORT
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
THE ELM RIVER NEAR WESTPORT HAS CRESTED...AND IS EXPECTED TO SLOWLY FALL
THROUGH THE NEXT COUPLE OF DAYS. ANTICIPATE THE RIVER TO REMAIN ABOVE
FLOOD STAGE THROUGH THE END OF THE WORK WEEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC013-071911-
/O.EXT.KABR.FL.W.0022.000000T0000Z-110408T2200Z/
/WESS2.2.ER.110403T1150Z.110406T0630Z.110408T1600Z.UU/
1011 AM CDT WED APR 6 2011
THE FLOOD WARNING CONTINUES FOR
THE ELM RIVER NEAR WESTPORT
* UNTIL LATE FRIDAY MORNING...
* AT 09AM WEDNESDAY THE STAGE WAS 17.2 FEET...
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST...
* FLOOD STAGE IS 14.0 FEET...
* AT 17.5 FEET...WATER REACHES THE BOTTOM OF THE BRIDGE NORTH OF
WESTPORT..
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
ELM RIVER
WESS2 14.0 17.18 WED 9 AM 17.1 WED 1 PM 17.4 WED 2 AM159
WGUS83 KABR 071556
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1056 AM CDT THU APR 7 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
ELM RIVER NEAR WESTPORT
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
THE ELM RIVER NEAR WESTPORT WILL CONTINUE TO FALL THROUGH THE
NEXT COUPLE OF DAYS. ANTICIPATE THE RIVER TO REMAIN ABOVE
FLOOD STAGE THROUGH THE END OF THE WORK WEEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC013-081630-
/O.EXT.KABR.FL.W.0022.000000T0000Z-110408T1630Z/
/WESS2.2.ER.110403T1150Z.110406T0630Z.110408T1030Z.UU/
1056 AM CDT THU APR 7 2011
THE FLOOD WARNING CONTINUES FOR
THE ELM RIVER NEAR WESTPORT
* UNTIL EARLY TOMORROW...
* AT 10AM THURSDAY THE STAGE WAS 15.4 FEET...
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 14.0 FEET...
* AT 16.0 FEET...SEVERAL GRAVEL ROADS ALONG THE RIVER BEGIN TO
FLOOD.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
ELM RIVER
WESS2 14.0 15.42 THU 10 AM 15.1 THU 1 PM M938
WGUS83 KABR 081506
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1006 AM CDT FRI APR 8 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
ELM RIVER NEAR WESTPORT
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
THE ELM RIVER NEAR WESTPORT WILL CONTINUE TO FALL...AND IS EXPECTED
TO DROP BELOW FLOOD STAGE TODAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC013-090000-
/O.EXT.KABR.FL.W.0022.000000T0000Z-110409T0000Z/
/WESS2.2.SM.110403T1150Z.110406T0630Z.110408T1800Z.UU/
1006 AM CDT FRI APR 8 2011
THE FLOOD WARNING CONTINUES FOR
THE ELM RIVER NEAR WESTPORT
* UNTIL THIS AFTERNOON...
* AT 09AM FRIDAY THE STAGE WAS 14.2 FEET...
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 14.0 FEET...
* AT 14.0 FEET...THE COUNTY ROAD EAST OF WESTPORT BECOMES
IMPASSABLE.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
ELM RIVER
WESS2 14.0 14.16 FRI 9 AM 14.0 FRI 1 PM M686 WGUS83 KABR 082349 FLSABR FLOOD STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 648 PM CDT FRI APR 8 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH DAKOTA... ELM RIVER NEAR WESTPORT .THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT THE FORECASTS. THE ELM RIVER AT WESTPORT HAS NOW FALLEN BELOW FLOOD STAGE...AND IS EXPECTED TO CONTINUE FALLING. THEREFORE THE FLOOD WARNING HAS BEEN CANCELLED. FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK. SDC013-090018- /O.CAN.KABR.FL.W.0022.000000T0000Z-110409T0000Z/ /WESS2.2.SM.110403T1150Z.110406T0630Z.110408T1900Z.UU/ 648 PM CDT FRI APR 8 2011 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this river flood warning went out at Apr 3, 4:54 AM CDT, 5 hours 36 minutes earlier.
Area forecast discussion, Apr 3, 4:54 AM CDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
454 AM CDT SUN APR 3 2011
.SHORT TERM...TODAY THROUGH TUESDAY
FORECAST CHALLENGES INCLUDE PRECIPITATION CHANCES TODAY AND
TONIGHT...WIND SPEEDS TODAY THROUGH MONDAY...ALONG WITH
TEMPERATURES THROUGHOUT THE PERIOD.
CURRENTLY...WAA CLOUDINESS AND SPOTTY RAIN RETURNS ON RADAR
CONTINUE TO SHOW UP ON THE REGIONAL RADAR MOSAIC. SNOWFALL IS
BOTTLED UP ACROSS FAR NORTHERN NORTH DAKOTA. OVER THIS AREA...HAVE
HAD A HANDFUL OF CG'S AND WEAK ELEVATED THUNDERSTORMS OVER THE CWA
OVER THE PAST SEVERAL HOURS. TEMPERATURES ARE HOLDING GENERALLY IN
THE 30S AND 40S AS WELL.
TODAY AND TONIGHT...THE LARGE AREA OF PRECIPITATION OVER NORTHERN
NORTH DAKOTA WILL GRADUALLY SWING SOUTHWARD...AND IS EXPECTED TO
GRAZE THE FAR NORTHERN ZONES MAINLY BETWEEN 00Z THIS EVENING AND
12Z MONDAY. UNTIL THEN...THERE COULD STILL BE SOME PATCHY DRIZZLE
OR SCATTERED RAIN SHOWERS DURING THE DAY TODAY. STILL LOOKS LIKE
STRONG WINDS TO DEVELOP TODAY OUT WEST...SO CONTINUING THE WIND
ADVISORY OVER THE MISSOURI RIVER VALLEY TODAY. BUT...ALSO
EXTENDING IT EASTWARD INTO THIS EVENING...AND LASTING INTO MONDAY.
IF THERE IS ANY FALLING SNOW TONIGHT TO COMBINE WITH THE STRONG
NORTH WINDS...THE RESULT WOULD PRODUCE SOME AREAS OF BLOWING
SNOW...AND PERHAPS SOME LOCALIZED AREAS WHERE SUBSTANTIAL VISBY
REDUCTION WOULD BE POSSIBLE. SOMETHING TO CONSIDER AND CONTINUE TO
WATCH FOR.
TEMPERATURES TODAY WILL BE NEAR TO SLIGHTLY BELOW NORMAL...AND
THIS TEMPERATURE TREND SHOULD PERSIST INTO MONDAY. HOWEVER...A
WARM UP APPEARS TO BE IN STORE FOR TUESDAY BACK TO AT OR ABOVE
NORMAL.
.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY
A WEAK SHORTWAVE TROUGH WILL SLIDE ACROSS THE NORTHERN PLAINS
TUESDAY NIGHT IN ASSOCIATION WITH A SURFACE COLD FRONT TRACKING
ACROSS THE PLAINS. MODELS IN DECENT AGREEMENT WITH THE POSSIBILITY
OF SOME LIGHT PRECIPITATION OCCURRING WITH THIS SYSTEM. NEARLY
ZONAL UPPER LEVEL FLOW SETS UP ON WEDNESDAY...THEN BECOMES
SOUTHWESTERLY AS A STRONG TROUGH DIGS DOWN THE WEST COAST
WEDNESDAY NIGHT THROUGH FRIDAY. WEAK SURFACE HIGH PRESSURE WILL
KEEP THINGS DRY WEDNESDAY...THEN A STRENGTHENING LOW PRESSURE
SYSTEM TRACKS ACROSS THE ROCKIES AND TO THE NORTHERN AND CENTRAL
PLAINS. SOME DIFFERENCES IN THE MODELS WITH THE TIMING OF
PRECIPITATION MOVING IN...WITH THE ECMWF BEING A BIT FASTER THAN
THE GFS. THE ECMWF ALSO TAKES THE LOW DIRECTLY OVER THE DAKOTAS
LATE THURSDAY NIGHT AND FRIDAY...WHILE THE GFS KEEPS A MORE
ELONGATED LOW OVER THE AREA. CURRENT FORECAST HAS SMALL POPS IN
FOR THURSDAY AND THURSDAY NIGHT...AND WILL NOT MAKE ANY CHANGES TO
THOSE TIME PERIODS. MODELS HINTING AT THE POSSIBILITY OF A DECENT
STORM SYSTEM AFFECTING THE AREA TOWARD NEXT WEEKEND...SO WILL
STICK WITH SOME SMALL POPS FRIDAY AND SATURDAY FOR NOW.
TEMPERATURES LOOK TO REMAIN FAIRLY MILD THROUGH THE EXTENDED
PERIOD AS H85 TEMPS STAY ABOVE ZERO. 40S AND 50S WILL BE COMMON
FOR HIGHS...WITH NIGHTTIME LOWS IN THE 30S.
&&
.AVIATION...
TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
VFR CONDITIONS EARLY THIS MORNING WILL MAKE WAY FOR MVFR CIGS
MOVING INTO THE REGION AFTER SUNRISE. AREAS OF FOG AND LIGHT
DRIZZLE ACROSS THE NORTHERN AND EASTERN CWA MAY ALLOW VSBYS TO
FALL INTO THE MVFR CATEGORY WITH THE LOWER CLOUDS. BY THIS
AFTERNOON...NORTHWEST WINDS WILL INCREASE INTO THE 15 TO 30 KNOT
RANGE.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY UNTIL 1 AM CDT /MIDNIGHT MDT/ MONDAY FOR CAMPBELL-
CORSON-DEWEY-HUGHES-JONES-LYMAN-POTTER-STANLEY-SULLY-
WALWORTH.
WIND ADVISORY FROM 10 PM THIS EVENING TO 1 PM CDT MONDAY FOR
CLARK-CODINGTON-DAY-DEUEL-GRANT-HAMLIN-MARSHALL-ROBERTS.
WIND ADVISORY FROM 7 PM THIS EVENING TO 7 AM CDT MONDAY FOR
BROWN-EDMUNDS-FAULK-MCPHERSON-SPINK.
WIND ADVISORY FROM 10 AM THIS MORNING TO 4 AM CDT MONDAY FOR
BUFFALO-HAND-HYDE.
MN...WIND ADVISORY FROM 10 PM THIS EVENING TO 1 PM CDT MONDAY FOR BIG
STONE.
&&
SHORT TERM...DORN
LONG TERM...PARKIN
AVIATION...PARKIN
WEATHER.GOV/ABERDEENHazardous weather outlook, Apr 3, 5:50 AM CDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 550 AM CDT SUN APR 3 2011 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-041100- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 550 AM CDT SUN APR 3 2011 /450 AM MDT SUN APR 3 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT STRONG WINDS...SOME LIGHT FALLING SNOW AND SOME AREAS OF BLOWING SNOW ARE ALL EXPECTED TONIGHT. VISIBILITY MAY BE REDUCED AT TIMES IN WIND-FAVORED AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. DORN
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 9:12 AM CDT | River Flood Warning | ABR | Roberts | 49 hr |
| Apr 3, 10:09 AM CDT | River Flood Warning | ABR | Codington | 70 hr |
| Apr 3, 10:09 AM CDT | River Flood Warning | ABR | Codington | 18 days |
| Apr 3, 10:09 AM CDT | River Flood Warning | ABR | Hamlin | 16 days |
| Apr 3, 2:24 PM CDT | Areal Flood Warning | ABR | Brown | 4 days |
Nearby
River Flood Warnings in South Dakota, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.